MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516700
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Reported here as these exceeded the maximum character limit of the designated fields.Block h6: imdrf device code a04 captures the reportable event of stent cover damaged/defective.Imdrf impact code f2301 captures the additional tool required to remove the complaint stent from the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be implanted to treat a tumor in the esophagus during an esophageal stent placement procedure performed on july 16, 2025.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent cover broke post-deployment, causing the tissue to squeeze the mesh into the stent while the stent cover remained attached.Subsequently, the stent was removed using snares.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be implanted to treat a malignant tumor in the esophagus during an esophageal stent placement procedure performed on (b)(6) 2025.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent cover broke post-deployment, causing the tissue to squeeze the mesh into the stent while the stent cover remained attached.Subsequently, the stent was removed using snares.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.Additional information on september 27, 2025: it was later confirmed that the tumor is malignant.
 
Additional Manufacturer Narrative
Block b5 and block g1 (manufacturer contact person) have been updated.Block e1: initial reporter facility name: (b)(6).Reported here as these exceeded the maximum character limit of the designated fields.Block h6: imdrf device code a04 captures the reportable event of stent cover damaged/defective.Imdrf impact code f2301 captures the additional tool required to remove the complaint stent from the patient.Block h11: a wallflex esophageal delivery system was returned for analysis, the stent was not returned.Visual inspection found both the outer sheath and the inner sheath kinked.No other damages were noted.Product analysis could not confirm the reported event of stent cover damaged/defective as the stent was not returned for analysis.The investigation concluded that the additional observed damages on the delivery system were most likely caused by procedural factors such as lesion characteristics, handling of the device and the technique used by the physician (force applied).Based on the information available and without proper evaluation of the stent, cause not established is selected as the most probable root cause.

Brand Name
WALLFLEX? ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22745370
Report Number3005099803-2025-03850
Device Sequence Number12858464
Product Code ESW
UDI-Device Identifier08714729778035
UDI-Public(01)08714729778035(17)260311(10)34804846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K233939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2026
Device Model NumberM00516700
Device Catalogue NumberM00516700
Device Lot Number0034804846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer09/27/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight69 KG